Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 15, 2012, 2:28 PM CST for Bossier Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2012, 2:28 PM CST (20:28 UTC)
- Expired
- Feb 15, 2012, 3:09 PM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
741
WUUS54 KSHV 152028
SVRSHV
ARC027-073-LAC015-119-152115-
/O.NEW.KSHV.SV.W.0029.120215T2028Z-120215T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CST WED FEB 15 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
NORTHWESTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SPRINGHILL...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MAGNOLIA...
SOUTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 315 PM CST
* AT 228 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES SOUTHWEST OF SPRINGHILL...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAREPTA...CULLEN...WELCOME...TAYLOR...BUSSEY...SMITHLAND...EMERSON
AND MACEDONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3302 9321 3302 9324 3300 9324 3284 9347
3300 9372 3344 9336 3317 9299
TIME...MOT...LOC 2028Z 223DEG 42KT 3296 9359
$$
ITO1 follow-up statement
925
WWUS54 KSHV 152109
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 PM CST WED FEB 15 2012
ARC027-073-LAC015-119-152115-
/O.CAN.KSHV.SV.W.0029.000000T0000Z-120215T2115Z/
COLUMBIA AR-LAFAYETTE AR-BOSSIER LA-WEBSTER LA-
309 PM CST WED FEB 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND COLUMBIA
COUNTIES...AND WEBSTER AND BOSSIER PARISHES IS CANCELLED...
LAT...LON 3302 9321 3302 9324 3300 9324 3284 9347
3300 9372 3344 9336 3317 9299
TIME...MOT...LOC 2107Z 223DEG 42KT 3328 9320
$$
ITOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 10:24 AM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 15, 10:24 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 AM CST WED FEB 15 2012 .DISCUSSION... CURRENT FORECAST REMAINS ON TRACK THIS MORNING. SCATTERED CONVECTION CONTINUES STREAMING NORTHEAST ACROSS THE INTERSTATE 30 CORRIDOR. RADAR IMAGERY ALSO INDICATES A BURST OF CONVECTION ACROSS SOUTHEAST TEXAS. EXPECTING THIS CLUSTER TO BECOME MORE ENHANCED THROUGH THE AFTERNOON AND POSSIBLY LEAD TO ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS. 12Z KSHV SOUNDING INDICATES A TRIGGER TEMPERATURE OF 74 DEGREES. WITH HIGHS FORECAST TO CLIMB INTO THE LOW TO MID 70S ACROSS EAST TEXAS AND CENTRAL LOUISIANA...COULD SEE STORM INTENSIFICATION AROUND MID AFTERNOON. OTHERWISE...NO UPDATES AT THIS TIME. /05/ && .AVIATION... WIDESPREAD IFR AND MVFR CIGS PERSIST ACROSS THE FOUR STATE REGION THIS MORNING. SCATTERED SHOWERS AND TSTMS ARE ALSO OCCURRING... AND WILL BECOME MORE NUMEROUS BY THE AFTERNOON AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. THE FRONT WILL CROSS THE AREA TONIGHT...WITH FLIGHT CONDITIONS BECOMING VFR BETWEEN 06Z AND 12Z. SURFACE WINDS SOUTH TO SOUTHEAST AROUND 10 KTS AHEAD OF THE FRONT THIS AFTERNOON...GRADUALLY SHIFTING TO NORTHWEST TONIGHT BEHIND THE FRONT. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 49 66 39 64 / 80 20 10 10 10 MLU 66 51 66 40 63 / 90 40 10 10 10 DEQ 66 40 62 36 63 / 80 10 10 10 10 TXK 67 44 62 37 62 / 80 20 10 10 10 ELD 64 47 64 39 64 / 80 40 10 10 10 TYR 73 45 62 38 62 / 80 10 10 10 10 GGG 71 45 64 38 63 / 80 20 10 10 10 LFK 74 47 66 43 65 / 90 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/14
Hazardous weather outlook, Feb 15, 11:50 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CST WED FEB 15 2012 ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-161800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1150 AM CST WED FEB 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON. STRONG STORMS...PRODUCING LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY LATER THIS AFTERNOON. LAZ010>014-017>022-TXZ152-153-165>167-161800- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1150 AM CST WED FEB 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BE SEVERE WITH STRONG GUSTY WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS REMAINS A POSSIBILITY LATER THIS AFTERNOON. 05
In the hours before
Local storm report, Feb 15, 1:52 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CST WED FEB 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 11 NE HUNTINGTON 31.37N 94.43W
02/15/2012 E1.00 INCH NACOGDOCHES TX PUBLIC
QUARTER SIZED HAIL REPORTED NEAR THE INTERSECTION HWY 103
AND FM226
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:52 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.